Dizziness

Hi everyone. Is anyone on Sulfasalazine and did you find that you had dizzy spells? Last 2 days felt extremely constantly dizzy and weird and feel very sick. I've been on the higher dose for over 2 weeks now so seems bizarre a would get this side effect after a few weeks? The room is constantly spinning :( I was on 1000mg a day had no problems other than stomach. Been on the increased of 2000mg a day now for 2 weeks and all of a sudden dizziness and sickness has just hit me can it do that even after 2 weeks?

Last edited by

17 Replies

oldestnewest
  • Go to the out of hours doctor , it could be a reaction or it could be vertigo . I had a bad episode of vertigo 3 weeks ago I got tablets that helped - it is horrible I thought i was having a stoke . Gp said can be connected to autoimmune conditions. You should check the cause . Ihope you feel better soon xx

  • Thank you. Do you think it's the tablets. Just think strange could be them if been on the higher dosage for 2 weeks and then would just suddenly get random dizziness would have though would of got that to start with. So it can just be a random thing that can happen with RA? Xx

  • You should see a doctor soon to be sure . I dont take sulfasalazine so i dont know if could be due to that . The vertigo i had came out of the blue , i also found that the mild tinnitus i had as got alot worse so gp got me urgent app to ENT next week . Your symptoms sound nasty so do get checked out . Xx

  • Just read and believe it or not dizziness can be a symptom of RA. Just started thinking was feeling okay and meds working and then throws another spanner in the works. RA is unbelievable and a lot more complicated then first thought x

  • Do go and get checked as a drop in blood pressure and other things can cause it x

  • Thank you. I'll prob have to wait till Tuesday now though when doctors re-open hopefully gone by then x

  • Rest up till then 😀

  • I will thank you :) x

  • I managed on them just for about 2/3 weeks then had an elegiac reaction, that was back in January.... not been on anything else since I'm in constant flares as there called! My doctor said oh sorry looks like you've been missed... Great hey so hopefully you will sail through, we are all guanea pigs, try until one successful with ourselves everyone is different best of luck xx

  • Thank you :) just so frustrating isn't it xx

  • Get checked out for Labrynthitis...it's a viral ear infection, very scary but controllable.....it can last a few days or a month...but it will pass & may not be connected with SSSZ. I had it before I took any RA meds.

    It does return sometimes,,but I have only had three episodes in 20 years..

    But do get to see your GP.....or go to a minor injuries unit.

    Hope it soon passes.

  • Thank you. I've seen that RA can cause dizziness and have had really achy neck so I don't know whether the 2 are related. X

  • I agree with the other advice you have been given. Just wanted to add that sulfasalazine can cause dizziness. It's bad common side effect. As you say, it seems strange this didn't happen until 2 weeks after you increased the dose. Probably best to get it checked, in case it is something else. If it is the mess, it will wear off eventually as your body gets used to it.

  • Thank you. Had achy neck so don't know if the RA or not. Just think weird after two weeks it being the meds. Feels like motion sickness it's horrible. If not gone by Tues will make app with doctor. Just rather frustrating especially as seems the meds starting to work as able to do more than I could before.

  • Hi Tara26186, I just came across your post, and I am experiencing very similar symptoms to you. I have been on sulfasalazine for about 6 weeks approx now. I feel like the dizzy spells seem to be increasing the longer that I am on the meds. I know that the meds have had some impact on my liver and blood count, but this hasn't deteriorated to the extent that I need to come off them yet. I am really hoping that this settles as they are actually beginning to help inflammation/ pain. Did you visit the doctor/ get any advice? Weirdly I have had an achy neck for the past few days as well, but I was just assuming that I had slept on it funny.

  • Hi, thank you for your reply :) unfortunately happened again today and again have neck ache and saw shoulder and arm. I ended up going to doctors who have put me on cinnarizine which treats vertigo. He thinks cause of the arm and the neck it appears may be an inflamed nerve in neck area/top of spine which can also cause vertigo. Also given steroids to reduce the inflammation. It's horrible isn't it. Maybe you should get a doctors app? Get it checked out. 😞

  • Jeez. Hope that gets better for you. Yeah I should maybe do the same.

You may also like...